Working. I became angry. So I was upped to 200mg. I also worked for a few weeks then I also started feeling angry again. So then I was upped to 300mg and that worked for a few weeks then I became angry again! Any ideas why?
Late response, but hopefully this can help whoever else happens to read this Q & A. I've been on Lamictal for 6 years (consistently and motivated almost 2) and I started at 25mg and went up to 100mg quite quickly (by my doctors orders). It does work and will work, but I have had that same reaction. It requires adjustments and increases, and once you hit the maximum mg per day, and if you don't notice a consistent improvement, you may want to consider adding an anti psychotic medication (ex: abilify, Risperdal, and Seroquel). You could also try a medication called gabapentin. It's used for several purposes, and one is for bipolar disorder. It's a mild mood stabilizer unlike our strong lamictal. It helps balance out some things, makes you feel a little calmer, mind stops racing as much. I've noticed a substantial change since I was given gabapentin as an additional medication. Anger, depression, irritability, impulsivity, etc. It's all part of the battle, and since Bipolar disorder has no cure, we just have to find the right balance of medication and therapy that works for us. Note: heavy drinking while on Lamictal can be pretty intense. Every time I drink more than 3 drinks (beers), I know there's a big possibility of me becoming angry and hypersensitive, even if I was in a decent mood before drinking. Know your limit, and be cautious. As long as you do that, there shouldn't be an issue where you become intensely angry, etc. Hope this lengthy response helped someone!
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Aug 2009 • 1 answer
Posted 29 Jul 2010 • 5 answers
Posted 30 Jun 2011 • 2 answers
Posted 27 Nov 2012 • 1 answer
Posted 12 Nov 2015 • 2 answers